Lightning, Terry
- When
- July 12, 8:22 PM CST
- Where
- Terry County, 2 mi S of Meadow
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.301, -102.200
Lightning from evening thunderstorms ignited a structure two miles south of Meadow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Lightning from evening thunderstorms ignited a structure two miles south of Meadow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 12, 5:40 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 640 PM CDT TUE JUL 12 2011 .UPDATE... HAVE MADE A MINOR ADJUSTMENT TO THE POP GRIDS TO SHOW BETTER CHANCES ACROSS THE WESTERN AREAS THIS EVENING. STORMS ARE NOT SHOWING MUCH ORGANIZATION AT THIS TIME...BUT THERE IS A SMALL COMPLEX IN SE GAINES/ERN ANDREWS THAT WE WILL WATCH AS IT MOVES NE INTO THE SRN SPLNS. && .AVIATION... HAVE KEPT A TEMPO MENTION FOR TSRA AT KLBB THRU 3Z THIS EVENING FOR ACTIVITY APPROACHING FROM THE W-SW. CHANCES MUCH LESS AT KCDS...BUT NON-ZERO. OTHERWISE...VFR CONDITIONS SHOULD BE THE RULE WITH GENERALLY SRLY WINDS AND ANOTHER CU FIELD DEVELOPING BY MIDDAY WEDNESDAY AND LIKELY A CHANCE OF MORE -TSRA BY LATE AFTERNOON. && .PREV DISCUSSION... /ISSUED 325 PM CDT TUE JUL 12 2011/ SHORT TERM... CONVECTION HAS BEGUN TO INITIATE OVER THE TEXAS/NEW MEXICO BORDER AREA OF THE EXTREME SOUTHWESTERN PANHANDLE/NORTHWESTERN SOUTH PLAINS. A REMNANT OUTFLOW BOUNDARY THAT EARLIER STRETCHED FROM THE SOUTHERN ROLLING PLAINS NORTHWESTWARD ACROSS THE CENTRAL SOUTH PLAINS TO THE EXTREME SOUTHWESTERN PANHANDLE HAS BECOME DIFFUSE AND DIFFICULT TO FIND. HOWEVER SLIGHTLY HIGHER THETA-E AIR NORTH OF THE FEATURE IS RESULTING IN RELATIVELY HIGHER INSTABILITY WITH SBCAPE NEARING 2000 J/KG PER LAPS ANALYSIS. THE TUTT WHICH HELPED TO PROMOTE LAST NIGHT/S RAINS OVER THE NORTHERN FA HAS ROUNDED THE WESTERN PERIPHERY OF THE SUBTROPICAL UA RIDGE AND HAS MOVED NORTHEASTWARD TODAY OVER NW OKLAHOMA. ALL OF THIS SAID...IT IS DIFFICULT TO FOCUS ATTENTION ON ANY GIVEN AREAS OF THE FA FOR ENHANCED RAIN/STORM CHANCES LATER THIS AFTERNOON/EVENING. CURRENT WRF-NAM SOLUTIONS RESEMBLE CURRENT RADAR TRENDS WITH INITIATION OVER THE WESTERN ZONES AND DEPICTS CONVECTION SPREADING NORTHEASTWARD THROUGH THE EVENING. WILL GENERALLY FOLLOW THIS AND WILL DEPICT 20-30 PERCENT CHANCES AREAWIDE...WITH THE HIGHEST POPS IN VICINITY OF THE MENTIONED REMNANT SURFACE BOUNDARY...THEN PERSISTING OVER THE NORTHEAST DURING THE NIGHT NEAREST THE EXITING TUTT. PROFILES SUGGEST SLOW STORM MOTION MAY AGAIN PROMOTE LOCALIZED/HEAVY RAINFALL AS WELL AS DAMAGING WINDS/HAIL UP TO ONE INCH IN DIAMETER WITH SINGLE CELL/MULTICELL STORM STRUCTURES. THE UA RIDGE WILL EXPAND WESTWARD WEDNESDAY. HOWEVER LEE TROUGHING OVER EASTERN NEW MEXICO/WEST TEXAS BORDER REGION MAY PROVIDE A FOCUS FOR ADDITIONAL ISOLATED CONVECTION. LONG TERM... UPPER LEVEL RIDGE WILL CONTINUE TO PUMP HOT TEMPERATURES INTO THE AREA IN THE LONG TERM FORECAST WITH NOT MUCH CHANCE AT WIDESPREAD PRECIPITATION. THE CENTER OF THE HIGH WILL BUILD OVER THE AREA LATE THIS WEEK IN RESPONSE TO A DEEPENING TROUGH OFF THE WEST COAST WHICH WILL LEAD TO SOME WARM DAYS ON THURSDAY AND FRIDAY. ISOLATED CONVECTION IS STILL POSSIBLE ON WEDNESDAY EVENING BEFORE THE RIDGE BEGINS TO RAPIDLY AMPLIFY. THE UPPER HIGH WILL THEN MOVE OVER THE MIDWEST AND RAPIDLY INTENSIFY EXTENDING THE HEAT WAVE ACROSS THAT AREA. OPERATIONAL RUNS AND ENSEMBLE MEANS DEPICT THIS HIGH TO APPROACH 600 DM LATE IN THE WEEKEND INTO EARLY NEXT WEEK. LUCKILY...WEST TEXAS WILL NOT BE IN THE THICK OF THAT THOUGH IT WILL SHUT DOWN MONSOONAL FLOW WITH EASTERLY FLOW INCREASING OVER THE REGION. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 96 68 98 69 / 30 20 20 10 10 TULIA 70 98 70 99 71 / 30 20 20 10 0 PLAINVIEW 72 98 69 99 72 / 30 10 10 0 0 LEVELLAND 70 99 70 100 69 / 30 10 10 0 0 LUBBOCK 74 99 73 101 74 / 30 10 10 0 0 DENVER CITY 70 100 70 99 68 / 30 10 10 10 10 BROWNFIELD 70 100 71 100 71 / 30 10 10 0 0 CHILDRESS 77 103 75 104 76 / 20 10 10 0 0 SPUR 75 102 75 101 74 / 20 10 10 0 0 ASPERMONT 78 104 77 104 76 / 20 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 254 PM CDT TUE JUL 12 2011 TXZ021>044-132000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 254 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...LOCALIZED DAMAGING WINDS...AND PERHAPS HAIL UP TO ONE INCH IN DIAMETER LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 658 PM CDT TUE JUL 12 2011 TXZ027-028-130045- BAILEY-LAMB- 658 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND LAMB COUNTIES... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG BUT SMALL THUNDERSTORMS LOCATED MAINLY ACROSS EASTERN BAILEY COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEEDMORE...ENOCHS...AND MULESHOE. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 734 PM CDT TUE JUL 12 2011 TXZ035-130100- LUBBOCK- 734 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL LUBBOCK COUNTY... MOVING NORTH AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SLIDE...WOODROW...AND SOUTHERN PORTIONS OF THE LUBBOCK METRO. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 742 PM CDT TUE JUL 12 2011 TXZ035-130115- LUBBOCK- 742 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL LUBBOCK COUNTY...MOVING NORTH AT 15 MPH. DENSE BLOWING DUST IS SPREADING ACROSS LUBBOCK AHEAD OF THIS STORM AND IS REDUCING VISIBILITY. MOTORISTS ARE URGED TO USE EXTRA CAUTION...SLOW DOWN AND USE HEADLIGHTS WHEN ENCOUNTERING THE DUST STORM. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 813 PM CDT TUE JUL 12 2011 TXZ035-130145- LUBBOCK- 813 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL LUBBOCK COUNTY...ON THE EAST SIDE OF THE CITY OF LUBBOCK...MOVING NORTHWEST AT 15 MPH. PEA-SIZED HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. IN ADDITION...BLOWING DUST WILL CAUSE VISIBILITY TO DROP TO NEAR A MILE AT TIME. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DOWNTOWN LUBBOCK AND LUBBOCK AIRPORT. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT TUE JUL 12 2011 TXZ028-034-130215- HOCKLEY-LAMB- 825 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND HOCKLEY COUNTIES... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF LITTLEFIELD...MOVING NORTH AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITHARRAL...LITTLEFIELD AND AMHERST. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 911 PM CDT TUE JUL 12 2011 TXZ028-029-034-035-130230- HALE-HOCKLEY-LAMB-LUBBOCK- 911 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK...LAMB...HOCKLEY AND HALE COUNTIES... AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE CENTRAL SOUTH PLAINS...PARTICULARLY ACROSS NORTHERN HOCKLEY...EASTERN LAMB AND WESTERN HALE COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 55 MPH...HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS DUE TO SLOW STORM MOTION...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The Lubbock radar (KLBB), 53 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320879.